Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Crixivan/ Urine
Aug 31, 1998

Having used this forum before I want to start by THANKING you for this great service and the time and effort, and care, that you put into this. My question: I've been on Crixivan for several weeks and noticed what I'd call a 'change' in my urine, though it's hard to explain. Sometimes, not always, it hurts when I urinate and the tip of my penis is very irritated, red. Also, my scrotum develop a noticeable sensitivity with a permanent burning sensation. Cortaid seems to take care of that for the moment. I first thought of the famous Crix's side effect of kidney stones but I think this is just related to my urine. Sometimes I can't wash and keep the area as clean as I'd like and I wonder if the contact of the urine with my scrotum or a loose drop could have that effect on, at least, the exterior of the tip of my penis. I'm uncut and it is clear that the surface exposed is the only affected. I do know that this is Crix related: no sexual contact in months, no change in habits, nothing. This started right after starting with Crixivan. I drink fluids all the time,as recommended, but it increases the frequency with which I urinate and with that, the odds of this problem getting more serious. Any suggestions?

Response from Dr. Cohen

Well - it is hard to be confident about problems of skin irritations thru this approach - since skin problems are best understood by looking at a pattern. But I agree - irritation in the urine is noted in people on Crixivan - and some review of how much you drink - as well as a urine analysis by your clinician - could help. But the irritation on the scrotum is not a common complaint - at least not that I have heard too often. Even if you have never had skin irritation anywhere else in the past - like eczema - it may be either irritation from the meds and urine - or else it could be other causes that are coincidentally in this area. One approach to see if this is the urine is to put some cotton under the penis for a few days so that no urine can linger on the scrotum - and see if it clears up.

But the best, even only way to know is to have someone trained to look! So call the clinician who wrote the prescription and have them help.

good luck. CC



Previous
Fortovase dosing
Next
viracept rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement